MAUDE Adverse Event Report: INARI MEDICAL, INC. INARI CLOTTRIEVER SHEATH; EMBOLECTOMY CATHETER

INARI MEDICAL, INC. INARI CLOTTRIEVER SHEATH; EMBOLECTOMY CATHETER
Model Number 50-101
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 05/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The inari device was discarded by the user facility and is not available for evaluation.The device identifiers were provided and the lot history records were reviewed.There were no discrepancies or unusual findings.There was no report of any device malfunction.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The event was reviewed by inari's chief medical officer, who concluded that the vessel injury was caused by removal of the clottriever sheath.It should be noted that the device labeling includes the following instructions: pre-dilate the access site by advancing a 16 fr or 18 fr dilator, for the 13 fr and 16 fr sheath systems, respectively, over the 0.035" guidewire and into the access site.Vessel dissection is listed in the device labeling as a potential complication / adverse event.Manufacturer reference #: (b)(4).
 
Event or Problem Description
A (b)(6)-year-old female patient presented to the hospital with upper extremity deep vein thrombosis (dvt) extending from the proximal basilic vein to the subclavian.On (b)(6) 2021, the inari medical clottriever (ct) was used to attempt to treat the dvt.After ultrasound-guided access was obtained, a cook medical bentson wire guide was advanced before being exchanged for a boston scientific amplatz super stiff guidewire.A phillips visions pv.035 digital ivus catheter was then used to confirm clot location and vessel size.The vessel was dilated with a 14f coons dilator, the ct sheath was inserted over the guidewire, and the ct dilator was advanced.After dilation, the physician began to withdraw the ct dilator and encountered substantial resistance.The physician paused removal to make a small incision in the vein before continuing.While attempting to remove the devices, it was noted that the vein wall was being stripped.After the devices were removed, the physician ligated the vein, and the procedure was concluded.The physician noted that engaging the ct dilator tabs during withdrawal may have caused the device to catch the vein wall, pulling it down and catching it in the sheath funnel.

Brand Name
INARI CLOTTRIEVER SHEATH
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
INARI MEDICAL, INC.
9 parker
suite 100
irvine CA 92618
MDR Report Key12047018
Report Number3011525976-2021-00015
Device Sequence Number4424000
Product Code QEW
UDI-Device Identifier00850291007109
UDI-Public00850291007109
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K210190
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/13/2023
Device Model Number50-101
Device Lot Number21010014
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2021
Initial Report FDA Received Date06/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
14F COONS DILATOR; AMPLATZ SUPER STIFF GUIDEWIRE; COOK MEDICAL BENTSON WIRE GUIDE; PV .035 DIGITAL IVUS CATHETER
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age28 YR